Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Nonimmersions and nonembeddings of quaternionic spherical space forms


Author: Teiichi Kobayashi
Journal: Trans. Amer. Math. Soc. 279 (1983), 723-728
MSC: Primary 57R42; Secondary 55N15, 55S25, 57R40
DOI: https://doi.org/10.1090/S0002-9947-1983-0709579-8
MathSciNet review: 709579
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the orders of the canonical elements in $ KO$-rings of quaternionic spherical space forms $ {S^{4n + 3}}/{Q_k}$ and apply them to prove the nonexistence theorems of immersions and embeddings of $ {S^{4n + 3}}/{Q_k}$ in Euclidean spaces.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, Immersions and embeddings of manifolds, Topology 1 (1962), 125-132. MR 0145549 (26:3080)
  • [2] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Wiley, New York, 1962. MR 0144979 (26:2519)
  • [3] K. Fujii, On the $ K$-ring of $ {S^{4n + 3}}/{H_m}$, Hiroshima Math. J. 3 (1973), 251-265. MR 0334184 (48:12503)
  • [4] -, On the $ KO$-ring of $ {S^{4n + 3}}/{H_m}$, Hiroshima Math. J. 4 (1974), 459-475. MR 0365608 (51:1860)
  • [5] N. Mahammed, R. Piccinini and U. Suter, Some applications of topological $ K$-theory, North-Holland Math. Studies no. 45, North-Holland, Amsterdam, 1980. MR 592956 (82f:55009)
  • [6] T. Mormann, Topologie Sphärischer Raumformen, Dissertation, Univ. Dortmund, 1978.
  • [7] H. Ōshima, On stable homotopy types of some stunted spaces, Publ. Res. Inst. Math. Sci. 11 (1976), 497-521. MR 0464221 (57:4156)
  • [8] D. Pitt, Free actions of generalized quaternion groups on spheres, Proc. London Math. Soc. (3) 26 (1973), 1-18. MR 0326755 (48:5098)
  • [9] R. H. Szczarba, On tangent bundles of fibre spaces and quotient spaces, Amer. J. Math. 86 (1964), 685-697. MR 0172303 (30:2522)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R42, 55N15, 55S25, 57R40

Retrieve articles in all journals with MSC: 57R42, 55N15, 55S25, 57R40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0709579-8
Keywords: Quaternionic spherical space forms, representation ring, $ K$-theory, $ KO$-theory, $ \gamma $-operations, immersions, embeddings
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society